Toggle Main Menu Toggle Search

Open Access padlockePrints

Approximate solution for the nonlinear model of diffusion and reaction in porous catalysts by the decomposition method

Lookup NU author(s): Professor Yaping Sun, Dr Shibin Liu


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


The problem of diffusion and reaction in catalyst pellets is considered for the case of nth order reactions. The Adomian decomposition method is used to solve the nonlinear model of diffusion and reaction and to obtain approximate solutions. The variation of reactant concentration in the catalyst pellet and the effectiveness factors are determined for second-, half- and first order reaction. The approximate analytical solutions obtained are compared with solutions obtained with a finite difference numerical method. In general, the Adomian polynomial method with three terms gives solutions comparable to the numerical procedure for Thiele modulus approximately up to 4.0. © 2003 Elsevier B.V. All rights reserved.

Publication metadata

Author(s): Sun Y-P, Liu S-B, Keith S

Publication type: Article

Publication status: Published

Journal: Chemical Engineering Journal

Year: 2004

Volume: 102

Issue: 1

Pages: 1-10

ISSN (print): 1385-8947

ISSN (electronic): 1873-3212

Publisher: Elsevier BV


DOI: 10.1016/S1385-8947(03)00060-3


Altmetrics provided by Altmetric